Register Latest Topics
 
 
 


Reply
  Author   Comment  
GeorgieGirl

Registered:
Posts: 22
Reply with quote  #1 
I have been taking Oxybutynin for two months now and am suffering from the side affects. Most of them I can deal with but the constipation is a problem. I realise that I am likely to need to take them long term and have decided ( with my GP' s sopprt ) to switch to Mirabregon in the hope that it will be as effective. It is now 4 days since I stopped the Oxybutynin and feel better for that already. Has anyone else made that change and how did it go. Also, I am worried about the dementia risk.
Moderator_Jen

Moderator
Registered:
Posts: 973
Reply with quote  #2 
I've taken Mirabegron in the past and found it much easier regarding side effects than Oxybutynin. I also found that because it's modified release and one dose covered 24 hours the effect was much more consistent than taking Oxybutynin several times a day.

Regarding the dementia risk here is a link from the bladder Health UK website about it. I think that Oxybutynin is the main cause for concern and that mirabegron (also known as betmiga) is actually a safer option regarding dementia risk.

http://www.bladderhealthuk.org/news/article/oxybutinin---linked-to-dementia---our-response

__________________
Bladder Health U.K. Forum Message Board Moderator.
Kent Support Group Co-Ordinator
Special interest in supporting those with Interstital Cystitis, Fowlers Syndrome and those who have bladder issues in Kent.

Please support Bladder Health UK by become a Bladder Health UK member  - click here for more details: http://bladderhealthuk.org/membership
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.